Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 13, 2004, 12:55 PM CDT for Angelina County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 12:55 PM CDT (17:55 UTC)
- Expired
- May 13, 2004, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2148 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 131759 FFWSHV TXC005-132000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1255 PM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 300 PM CDT * AT 1253 PM CDT...THE PUBLIC REPORTED HEAVY RAIN FROM A THUNDERSTORM 14 MILES SOUTHEAST OF LUFKIN MOVING NORTHEAST AT 30 MPH. RAINFALL REPORTS FROM THE PUBLIC INDICATED OVER 2 AND ONE HALF INCHES OF RAIN HAD FALLEN IN THE PAST THREE HOURS NEAR MANNING. * THE THUNDERSTORM PRODUCING HEAVY RAIN WILL BE NEAR... ZAVALLA AT 105 PM CDT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS UNTIL 300 PM CDT. LAT...LON 3122 9486 3104 9458 3110 9420 3141 9456 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 13, 11:00 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 13, 11:00 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT THU MAY 13 2004 .DISCUSSION... POPS ARE POSSIBLY A BIT HIGH TODAY IN LA AND AR ZONES...HOWEVER WITH THE LARGE MCS NEARBY...AND SOME CLEARING NEAR THE COAST WITH A SEA BREEZE APPARENT MOVING NORTH OF LCH...WILL HESITATE TO LOWER POPS AT THIS TIME. THE MENTION OF LOCALLY HEAVY RAIN WILL NOT BE REMOVED FROM THE SOUTHERN TIER OF LA ZONES JUST BECAUSE OF THE HIGH PREVIOUS 24 HOUR TOTALS AND LOW FLASH FLOOD GUIDANCE VALUES THERE. HOWEVER WILL TAKE OUT MENTION OF HEAVY RAIN IN SHV AND TXK GROUPS FOR THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... SHV 81 68 78 62 / 60 70 70 60 MLU 80 68 79 62 / 50 70 70 60 TXK 79 67 75 58 / 60 70 70 50 TYR 82 67 77 62 / 70 50 70 50 LFK 82 68 82 64 / 70 50 70 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, May 13, 12:00 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAY 13 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A VERY MOIST AND UNSTABLE AIR MASS OVER THE FOUR STATE REGION WILL RESULT IN A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND POTENTIALLY FLOODING RAINS. THE SEVERE WEATHER THREAT WILL INCLUDE THE POTENTIAL FOR LARGE HAIL...DAMAGING WIND GUSTS...AND EVEN ISOLATED TORNADOES. EXPECT TORNADO ACTIVITY TO BE GENERALLY CONFINED TO THE SOUTHERN PORTIONS OF EASTERN TEXAS AND WESTERN LOUISIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... STORMY WEATHER WILL CONTINUE IN THE FORECAST INTO FRIDAY AND SATURDAY...THEN WILL DIMINISH TOWARD A MORE SEASONABLE PATTERN. THE PRIMARY THREAT POSED BY THE CONTINUED STORMINESS THROUGH SATURDAY WILL BE FLOODING...ESPECIALLY SOUTH OF I 20. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:33 PM CDT | Tornado Warning | SHV | Shelby | 57 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.